Funnel Cloud, Glynn
- When
- August 21, 9:33 AM EST
- Where
- Glynn County, 0.59 mi E of Boys Estate
- Reported by
- Broadcast Media
- Coordinates
- 31.330, -81.470
A funnel cloud was observed along Interstate 95 near Mile Marker 47, north of Brunswick.
A surface trough was along the local Atlantic coast. As showers moved inland, a funnel cloud developed near I-95 in Glynn County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough was along the local Atlantic coast. As showers moved inland, a funnel cloud developed near I-95 in Glynn County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 21, 7:54 AM EST, 1 hour 39 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 854 AM EDT Mon Aug 21 2017 .UPDATE... Patchy fog inland will dissipate this morning. High pressure will be Northeast of the region Today, leading to onshore flow. A weak wave is expected to develop over the area this afternoon. The combination of diurnal heating, sea breeze convergence and the wave will lead to convective development Today. The convection is expected to initiate this morning near the coast, then move further inland through the afternoon. && .AVIATION... Showers with embedded thunderstorms will develop near the coast this morning, and move further inland during the afternoon. Brief restrictions along with gusty winds will be possible in and near storms. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 75 92 74 / 30 30 50 20 SSI 86 80 88 78 / 60 30 20 10 JAX 88 77 90 74 / 50 30 20 10 SGJ 88 79 89 76 / 30 20 20 10 GNV 90 74 93 73 / 40 30 10 0 OCF 91 74 93 75 / 30 20 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Struble
Hazardous Weather Outlook National Weather Service Jacksonville FL 332 AM EDT Mon Aug 21 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-220745- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 332 AM EDT Mon Aug 21 2017 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... There is a moderate risk of rip currents this afternoon at area beaches. Scattered showers are expected this morning, with a few thunderstorms possible this afternoon. Heavy rain is the primary hazard, though a few stronger storms could produce brief, gusty winds and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered afternoon and evening thunderstorms are expected each day. Storms are expected to be more numerous Thursday through Saturday. Heavy rainfall is the main weather hazard, though a few strong thunderstorms are possible each day, with gusty winds and frequent lightning strikes. Winds and seas will increase this weekend near exercise caution levels, with seas near Small Craft Advisory a possibility on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed along Interstate 95 near Mile Marker 47, north of Brunswick.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711589.